Taylor‐Galerkin method for advection‐diffusion equation
Abstract
Purpose
The purpose of this paper is to provide numerical solutions of the time‐dependent advection‐diffusion problem by using B‐spline finite element methods in which Taylor series expansion is used for the related time discretization.
Design/methodology/approach
The solution domain is partitioned into uniform mesh. The collocation and the Galerkin methods where B‐spline functions are used as base functions are applied to advection‐diffusion equation.
Findings
Given methods are unconditionally stable and the obtained results are comparable with some earlier studies in terms of accuracy.
Originality/value
Quadratic and cubic B‐spline base functions are used with Taylor series expansion for the discretization of the equation.
Keywords
Citation
Dağ, İ., Canivar, A. and Şahin, A. (2011), "Taylor‐Galerkin method for advection‐diffusion equation", Kybernetes, Vol. 40 No. 5/6, pp. 762-777. https://doi.org/10.1108/03684921111142304
Publisher
:Emerald Group Publishing Limited
Copyright © 2011, Company